Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Hypothyroid, have chronic blood pressure. Irregular period after delivery. Taking thyronorm. Any cure?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I delivered in July 2012 and am having irregular periods. This is my second delivery and in my first delivery, my periods were regular, though heavy. My last period was almost 2 months ago. I am hypothyroid and have chronic blood pressure. My BP is normal but my TSH levels are down at present. I got TSH tested lasst month and it was 0.18.

Medications I use:
Thyronorm 100mcg 5days a week
Thyronorm 125mcg 2 days a week

Stamlo 5 one a day.

Could you tell me the reason for my irregular periods. and how I can correct them.
Posted Tue, 23 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 21 minutes later
Menstrual irregularities occur most commonly due to hormonal problems. Your thyroid levels are very low,you might want to consult your doctor about adjusting the dose. The possibilities could be PCOS, HYPERPROLACTENEMIA etc. You should get your hormone levels checked. First pregnancy has to be ruled out. Get some blood tests done for LH,FSH,prolactin. Also you will need an ultrasound of the pelvis and adnexa.
Hormonal imbalance is the commonest cause for irregular periods. Other possibilities are pelvic pathology like cysts,PCOS etc.
So get some tests done first and the hormone imbalance can be corrected.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor